It is currently Thu Aug 17, 2017 3:26 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Wed Aug 10, 2011 7:25 pm 
Offline
New Poster
New Poster

Joined: Sat Aug 06, 2011 3:39 pm
Posts: 3
This may be a little long, so I apologize in advance, but I NEED HELP and have no one else to turn to. I've been on suboxone pills for about 10 months now. I first started taking suboxone on my own about 3 weeks before my first doc visit which consisted of a quarter pill (2mg) couple times a day to relieve withdrawal. NEVER EVER taken more than 8mg in a day. After my first visit with doc, being completely honest with him, he subscribed 16mg a day, 8mg am and 8mg pm. I've done plenty of reading before deciding suboxone, so I was not shocked at his ridiculous decision. I then decided and settled on taking 3mg in am and 3 mg in pm. Everything was fine, felt fine, felt normal, no real side effects except for small constipation, but life was good!! Well, up until he recommended the films. At first, I loved the idea because I felt it was time for me to start SLOWLY tapering off my dose. I believed (and still believe) using film would be MUCH MUCH easier to taper vs Pills. Doc stated" Yes, everyone loves them" same as pills, so I decided to try them 2 months ago. Ever since I've taken my first one, never felt normal again. At first, they seemed strong and hit me hard. Bad headache, head pressure, felt weird and extremely constipated. My dose was almost exactly the same, I cut 8mg film in half, then cut to 3/4 of the half to try and get 3mg doses twice a day. To be honest, after about a week, I was unable to tell if I was over medicated or under medicated. My pupils seemed small and constipation would indicate over medication, right? So I lowered my dose to 2mg twice a day. This seemed to be even worse. Hot sweats, headache, nausea, etc... I felt sick. I called Doc and he said most people taking films are taking more than usual dose to feel ok. So I increased my dose to 4mg twice a day. It hit me hard but felt little better. Tried this for a week or so. For whatever reason, I just cannot take films anymore. I rather go back to Oxy's than continue feeling like I do now. I cannot concentrate, always feel over medicated, always crying, feeling depressed, etc... Well, after suffering for almost 2 months, I went back to taking pills. It's been 2 days now, I'm taking 3mg in am and 3 mg in pm just like before. I'm not back to normal, but I feel little better. My question is: will I ever feel normal again? Did I somehow build up some tolerance for a couple of weeks taking 8mg films per day? I'm sorry for rambling on and on, but I'm just so upset that these films just do not work for me. I know I sound ridiculous, but it is what it is. Thank You all for reading and I'm hoping for some replies. I know every one is different and some meds effect people in all different ways. Thanks Again.

JK


Top
 Profile  
 
 Post subject:
PostPosted: Wed Aug 10, 2011 8:58 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri May 28, 2010 10:38 pm
Posts: 181
Location: Cleveland suburb
I personally prefer the films to the tablets. The only pain is cutting the 2 mg in half, i am on 3 mg. I have heard and spoken to people who don't like or react to them the same as the pills. I found no difference in strength or side effects. Talk to you doctor, my doctor gives me the choice between the two. They really have been pushing the films over the pills, I think because the individual serial numbers on each film, they can track who is selling there medication. I'm sure you'll get alot of feed back on this forum regarding this issue.

_________________
"Why can't I worship the Lord like most people, by praying like hell on my death bed"
-Homer Simpson-


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 11, 2011 12:08 am 
Offline
New Poster
New Poster

Joined: Sat Aug 06, 2011 3:39 pm
Posts: 3
Thank You for responding. I'm feeling a little better tonight but I guess I'm just disappointed that films for whatever reason just do not work for me. I'll try to stick with my dose and hopefully I'll just level out like before. Take care!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Aug 11, 2011 7:45 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Although it doesn't happen in the majority of people, I have heard of others that had trouble when switching to the films. I don't recall if it was a bad as the experience you've had, but I do recall (I think) that they ended up back on the tablets, too. So you're not totally alone in this. I hope you return to feeling normal soon. Hang in there.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 11, 2011 12:51 pm 
I couldn't take the films either. Bad headache and anxiety. I switched to Subutex pills. Still have side effects, but not as bad as the suboxone films.


Top
  
 
 Post subject:
PostPosted: Thu Aug 11, 2011 5:28 pm 
Offline
Average Poster
Average Poster

Joined: Wed Aug 10, 2011 4:14 pm
Posts: 4
Ok I have plenty of experience with both. Iwas on the pills 3 2mg pills a day for almost 3 years. I have been on the film now a little over a year same dosage.. But the film is stronger.. The reason for this is because with the pills you are not absoring as much of the medicine as you are with the film. The film disolves much quicker therefor your body is absorbing a much higher dosage of buprenorphine than you do with the pills. There are things on the internet that will tell you exactly how much. But my doctor did a very good job of explaining this to me also. Another important thing for you to know is that your body will never build a tolerance to suboxon. No matter what people tell you it is because of the "ceiling effect" that this is true. so I would not worry about that. Keep up with your normal dose on your pills as long as you stick with same amount every day and try to stay around the same time Im sure you will feel better soon. Sorry you had a bad experience with the film I personally really like it. You were most likely just taking a higher dosage than what you had been used to with out even relizing it.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Aug 14, 2011 12:56 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Tue Jul 12, 2011 9:44 pm
Posts: 32
Location: Tucson, AZ
I switched from generic subutex to film, and felt the anxiety thing too, also the headaches wich I never got from the generic subutex, after about 6 weeks I started to feel normal again. I think its exactly like you said everyone is differant, I've stuck with the film for over 4 months now cause my doc won't put me back on the generics, and there's coupons for film wich help me afford it. I'm to a point were I'm used to them but I too felt like crap making the switch, it takes time to adjust I guess. Hope you feel better soon.

_________________
Life is an adventure!If you don't ask the question the answer is always no.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Aug 17, 2011 2:03 pm 
Offline
Power Poster
Power Poster

Joined: Sun Dec 06, 2009 4:12 pm
Posts: 78
Thanks to this thread, I found out there is a coupon for the films. I pay cash, I so wish I knew about this sooner!

To the OP, good luck on finding what is right for you. Suboxone is a great drug if you can get it right.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 19, 2011 7:17 pm 
Offline
New Poster
New Poster

Joined: Sat Aug 06, 2011 3:39 pm
Posts: 3
Thank you all for replying. My last visit with doc went well. After explaining my bad experience with films, he decided to put me back on pills. I'm starting to feel better. Thanks again!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group